Alert archive / California / Wind Advisories in 2024
Wind Advisory 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 26, 2024, 12:30 PM PST for San Bernardino County, California. It took effect at Dec 27, 2024, 1:10 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2024, 12:30 PM PST (20:30 UTC)
- In effect from
- Dec 27, 2024, 1:10 AM PST
- Expired
- Dec 27, 2024, 7:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816 WWUS75 KVEF 262030 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1230 PM PST Thu Dec 26 2024 CAZ523-271500- /O.NEW.KVEF.WI.Y.0037.241227T1500Z-241228T0300Z/ Western Mojave Desert- Including the cities of Barstow, Daggett, and Fort Irwin 1230 PM PST Thu Dec 26 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 7 AM to 7 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect hazardous crosswinds on north south oriented roads such as US 395 and Interstate 15. Areas of blowing dust and reduced visibility are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
2 follow-up statements
640 WWUS75 KVEF 270910 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 110 AM PST Fri Dec 27 2024 CAZ523-280300- /O.EXT.KVEF.WI.Y.0037.241227T0910Z-241228T0300Z/ Western Mojave Desert- Including the cities of Barstow, Fort Irwin, and Daggett 110 AM PST Fri Dec 27 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect hazardous crosswinds on north south oriented roads such as US 395 and Interstate 15. Areas of blowing dust and reduced visibility are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
903 WWUS75 KVEF 280250 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 650 PM PST Fri Dec 27 2024 CAZ523-280400- /O.EXP.KVEF.WI.Y.0037.000000T0000Z-241228T0300Z/ Western Mojave Desert- Including the cities of Barstow, Fort Irwin, and Daggett 650 PM PST Fri Dec 27 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds have decreased across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 26, 9:04 AM PST, 3 hours 26 minutes earlier.
Area forecast discussion, Dec 26, 9:04 AM PST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 904 AM PST Thu Dec 26 2024 .SYNOPSIS...The largely dry and mild pattern resumes to end 2024. Systems passing by to our north and east will bring periods of elevated winds with minor impacts possible in the Barstow area. Light precipitation chances will also accompany these systems, but are confined to the Sierra and our northern zones. && .UPDATE...Not too much change to the forecast for the next 7 days. Still looking at a weak system passing by to our north and east on Friday, bringing light precipitation to the Sierra and northern fringes of the area along with gusty west winds in the western deserts. Forecast gusts around Barstow have trended upward, enough to cause minor impacts on N-S roads and maybe some blowing dust. Beyond that, a largely dry pattern sets up with periods of elevated winds on Sunday and around the new year. Temperatures remain at or above seasonal values. && .DISCUSSION...through Sunday. The overall pattern will remain fairly active through the weekend with the main storm track remaining across the northern and central Great Basin. A shortwave will pass through this afternoon, but precipitation will this will remain north of the area the only impact will be some increasing northwest winds across Esmeralda, central Nye, and northern Lincoln Counties. Wind speeds in these areas are only expected to be 15-25 mph with some gusts to around 30 mph. Another shortwave will pass through Friday, but this system will be a little further south and will bring some precipitation to the Sierra and far northern zones. Any precipitation that does fall will remain light and generally across the higher elevations. The high Sierra could see several inches of snow, but places like Aspendell at 8500' feet are only expected to see a couple of inches or snow or less. Winds are not expected to pose much of an issue, but places like western San Bernardino could see winds gusting over 30 mph Friday afternoon. Right now, there is only about a 10% chance of seeing winds reaching advisory criteria of 40 mph. Quick ridging Saturday followed by another shortwave on Sunday. This system will dig slightly further south and bring some minor wind impacts to western San Bernardino County where we could see wind gusts over 30 mph. Like with the previous shortwave, precipitation amounts will remain light and mainly confined to the Sierra and higher elevations of our northern zones. Temperatures will remain several degrees above normal, but will cool a few degrees behind Sunday's shortwave. .LONG TERM...Monday through Thursday. Forecast confidence decreases as we head into next week, especially around New Year's Eve and New Year's Day. This is due to interensemble variability regarding a potential second system dropping into the area as Sunday's system ejects into the Plains. While both the GFS and ECMWF ensemble mean solutions resolve this system to some degree, they disagree on the strength of the system and the speed at which it moves through. The ECMWF favors a faster and weaker system, whereas its GFS counterpart favors a slower and stronger system digging into our forecast area on New Year's Eve. Despite these differences regarding the strength and speed of this system, the overwhelming majority of ensemble members agree that this will be a dry system. This can be seen reflected in the NBM 6- hour probabilities of measurable precipitation, which remains under 10% New Year's Eve through New Year's Day for much of our forecast area. The primary forecast elements impacted by these discrepancies are temperature and wind (i.e., just how cool and windy could it be as we ring in the New Year). Beyond New Year's Eve and New Year's Day, there is good ensemble agreement that an upper-level ridge will develop over the Western US, which will allow for a warmer than normal start to the year. && .AVIATION...For Harry Reid...Light winds with speeds under 8KT will continue through Friday morning, following diurnal wind patterns. Winds through daybreak will remain southwesterly, becoming variable before settling out of the northeast this afternoon. Thereafter, winds return to the southwest overnight, though some variability will be possible. VFR conditions prevail, with passing mid and high clouds with SCT-BKN bases around 15-20kft. For the rest of southern Nevada, northwest Arizona and southeast California...Light diurnally driven winds with sustained speeds around 8KT or less will continue at regional terminals. The exception will be this afternoon at KBIH, where gusty northwesterly winds will develop, with gusts to around 20KT expected. After sunset, gusts will diminish, and winds once again become light. SCT- BKN clouds with bases around 15-20KFT will continue streaming over the area through the forecast period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Woods SHORT TERM...Gorelow LONG TERM...Stessman AVIATION...Phillipson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.